Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Memphis, TN

June 17, 2025Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 17, 2025, 7:47 PM CDT for Tishomingo County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2025, 7:47 PM CDT (00:47 UTC)
Expired
Jun 17, 2025, 10:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:15 PM CDTFLASH FLOOD5 Ese Iuka, MSMultiple reports of Flooding along Hwy 172 about 2 miles from the Alabama state line in the Oldham Community.
Jun 17, 8:15 PM CDTFLASH FLOODBurnsville, MSFlash Flooding at the Burnsville Baseball Park.
Jun 17, 9:20 PM CDTRAIN 3.152 Se Iuka, MS3.15 inches of rain measured in 3 hours at station TISM6 Southwest of Iuka.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WGUS54 KMEG 180047
FFWMEG
MSC141-180345-
/O.NEW.KMEG.FF.W.0073.250618T0047Z-250618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
747 PM CDT Tue Jun 17 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Central Tishomingo County in northeastern Mississippi...

* Until 1045 PM CDT.

* At 747 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Iuka, Burnsville, Midway, Blythe Crossing, Hazard Switch, Oldham, 
  Walker Siding and Holcut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3473 8833 3485 8832 3486 8818 3485 8810
      3478 8811 3475 8812 3473 8812 3472 8812
      3471 8812 3470 8812 3470 8822

FLASH FLOOD...RADAR INDICATED

$$

JAB
4 follow-up statements
668 
WGUS74 KMEG 180118
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
818 PM CDT Tue Jun 17 2025

MSC141-180345-
/O.CON.KMEG.FF.W.0073.000000T0000Z-250618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
818 PM CDT Tue Jun 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS 
EVENING FOR CENTRAL TISHOMINGO COUNTY...

At 818 PM CDT, emergency management reported flash flooding in Iuka. 
Between 2 and 4 inches of rain have fallen. Additional rainfall 
amounts of 1 to 2 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Iuka, Burnsville, Midway, Blythe Crossing, Hazard Switch, Oldham, 
  Walker Siding and Holcut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3473 8833 3485 8832 3486 8818 3485 8810
      3478 8811 3475 8812 3473 8812 3472 8812
      3471 8812 3470 8812 3470 8822

FLASH FLOOD...OBSERVED

$$

JAB
933 
WGUS74 KMEG 180140
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
840 PM CDT Tue Jun 17 2025

MSC141-180345-
/O.CON.KMEG.FF.W.0073.000000T0000Z-250618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
840 PM CDT Tue Jun 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS 
EVENING FOR CENTRAL TISHOMINGO COUNTY...

At 840 PM CDT, emergency management reported flash flooding in 
Burnsville. Between 2 and 4 inches of rain have fallen. Additional 
rainfall amounts of 1 to 2 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Iuka, Burnsville, Midway, Blythe Crossing, Hazard Switch, Oldham, 
  Walker Siding and Holcut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3473 8833 3485 8832 3486 8818 3485 8810
      3478 8811 3475 8812 3473 8812 3472 8812
      3471 8812 3470 8812 3470 8822

FLASH FLOOD...OBSERVED

$$

JAB
128 
WGUS74 KMEG 180212
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
912 PM CDT Tue Jun 17 2025

MSC141-180345-
/O.CON.KMEG.FF.W.0073.000000T0000Z-250618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
912 PM CDT Tue Jun 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS 
EVENING FOR CENTRAL TISHOMINGO COUNTY...

At 912 PM CDT, emergency management reported flash flooding in 
Burnsville. Between 3 and 5 inches of rain have fallen. Flooding 
impacts will continue, but no additional rainfall is expected. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Iuka, Burnsville, Midway, Blythe Crossing, Hazard Switch, Oldham, 
  Walker Siding and Holcut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3473 8833 3485 8832 3486 8818 3485 8810
      3478 8811 3475 8812 3473 8812 3472 8812
      3471 8812 3470 8812 3470 8822

FLASH FLOOD...OBSERVED

$$

JAB
647 
WGUS74 KMEG 180342
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1042 PM CDT Tue Jun 17 2025

MSC141-180352-
/O.EXP.KMEG.FF.W.0073.000000T0000Z-250618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
1042 PM CDT Tue Jun 17 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR 
CENTRAL TISHOMINGO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3473 8833 3485 8832 3486 8818 3485 8810
      3478 8811 3475 8812 3473 8812 3472 8812
      3471 8812 3470 8812 3470 8822

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:29 PM CDT, 1 hour 18 minutes earlier. Its key messages:

  • Updated at 629 PM CDT Tue Jun 17 2025
  • Isolated to scattered showers and thunderstorms will continue through the end of the work week. The greatest potential for severe weather will be Wednesday night as a cold front moves through the region. Otherwise, severe weather chances will remain limited mainly during the daytime hours each day with gusty winds and localized heavy rainfall as the main threats.
  • Hot and humid conditions will develop late week, with heat indices above 100 degrees by Saturday.
Area forecast discussion, Jun 17, 6:29 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
629 PM CDT Tue Jun 17 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 629 PM CDT Tue Jun 17 2025

- Isolated to scattered showers and thunderstorms will continue
  through the end of the work week. The greatest potential for
  severe weather will be Wednesday night as a cold front moves
  through the region. Otherwise, severe weather chances will
  remain limited mainly during the daytime hours each day with
  gusty winds and localized heavy rainfall as the main threats.

- Hot and humid conditions will develop late week, with heat
  indices above 100 degrees by Saturday.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 218 PM CDT Tue Jun 17 2025

GOES Water Vapor satellite places a mid-level trough axis
stretching from the Great Lakes region back through the Lower
Mississippi Valley. Today's showers and thunderstorms have been
occurring mostly east of the Mississippi River where better
marginal lift has resided. Temperatures as of 1 PM CDT range from
the upper 70s to middle 80s.

Latest mesoanalysis indicates surface-based CAPE values between
2000-3000 J/kg, little if any shear, and poor mid-level lapse
rates. Precipitable water values remain high along and east of the
Mississippi River around 2 inches. The best chances for pulse-type
convection will be mostly east of the Mississippi River through
early evening where a strong thunderstorm or two containing
mainly gusty winds and localized heavy rainfall will be possible.
Any activity should weaken throughout the evening with the loss of
daytime heating and as the mid-level trough gradually moves out
northeast away from the area. There is a potential for some
isolated/scattered convection to develop towards midnight tonight
along and west of the Mississippi River but confidence remains low
at this time.

Short-term model trends indicate an MCS will develop tonight over
Kansas and Oklahoma and weaken as it enters western portions of
the Lower Mississippi Valley late tonight. This MCS is not
anticipated to affect the Mid-South overnight but may lay out
some outflow boundaries across the Mid-South to provide an
additional focus for late Wednesday convection. Another mid-level
trough and associated cold front will drop into the region late
Wednesday into early Thursday morning. At this time it appears the
greatest time for severe thunderstorms across the Mid-South will
be between 6 pm and 2 am when the best instability and shear will
be realized. Moderate to strong instability, moderately steep to
steep mid-level lapse rates, 0-6 km Bulk Shear averaging around 30
kts, and high precipitable water values around 2 inches will
favor multi-cell thunderstorms with damaging winds, large hail,
and localized heavy rainfall as the main threats. Model soundings
indicate instability may become more elevated as the night
progresses, resulting in the overall coverage of severe
thunderstorms decreasing with time.

Little has changed in the remainder of the forecast as long-term
models indicate an upper level ridge axis building from the
Southern Plains into the Ohio Valley into early next week.
Isolated to perhaps scattered showers and thunderstorms will be
possible daily during peak heating. Otherwise, hot and humid
weather is expected with temperatures rising into the lower to
middle 90s this weekend. These hot temperatures combined with the
high humidity may result in heat index values rising at or above
105 degrees this weekend. Heat Advisories will likely be needed
beginning during this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Jun 17 2025

Mostly VFR forecast with the potential for more showers and
storms. As of the start of this TAF issuance, most convection
currently resides in northeast MS and central TN. Some additional
convection is possible through 06z-07z as far west as the MS
River. A remnant MCS/MCV is expected to reach the region after
12z, with a low chance for some MVFR impacts at JBR/MEM.
Otherwise, VFR is expected until the end of the forecast with more
scattered thunderstorm development tomorrow evening.

&&

.FIRE WEATHER...
Issued at 218 PM CDT Tue Jun 17 2025

Light winds will persist through Wednesday. A cold front will move
through the area Wednesday night, bringing a greater potential for
showers and thunderstorms to the area. Hot and humid conditions
will arrive for Friday into the weekend as temperatures rise into
the lower to middle 90s.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...JAB

In the hours before

Special weather statement, Jun 17, 5:43 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
543 PM CDT Tue Jun 17 2025

MSZ023-024-172315-
Monroe MS-Chickasaw MS-
543 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICKASAW AND
SOUTHWESTERN MONROE COUNTIES THROUGH 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trebloc, or 13 miles northwest of West Point, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aberdeen, Prairie, McCondy, Binford, Muldon, Egypt, and Strong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3368 8872 3381 8872 3381 8886 3396 8865
      3368 8850
TIME...MOT...LOC 2241Z 260DEG 17KT 3377 8879

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAB
Special weather statement, Jun 17, 6:01 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
601 PM CDT Tue Jun 17 2025

MSZ006-TNZ092-172330-
Tishomingo MS-Hardin TN-
601 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TISHOMINGO AND
SOUTHEASTERN HARDIN COUNTIES THROUGH 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iuka, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, J P Coleman State Park, Burnsville, Walnut Grove, Midway, Bacon
Springs, Oldham, Hazard Switch, Walker Siding, Doskie, and Blythe
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 8816 3500 8817 3496 8818 3493 8816
      3490 8813 3489 8810 3473 8812 3468 8823
      3492 8836 3509 8799 3501 8799
TIME...MOT...LOC 2300Z 247DEG 37KT 3481 8818

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon
Special weather statement, Jun 17, 6:40 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
640 PM CDT Tue Jun 17 2025

MSZ006-180015-
Tishomingo MS-
640 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TISHOMINGO COUNTY
THROUGH 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iuka, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, Bacon Springs, Blythe Crossing, Oldham, Hazard Switch, and
Carter Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3467 8813 3465 8819 3482 8827 3490 8811
      3489 8810
TIME...MOT...LOC 2339Z 247DEG 26KT 3477 8815

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon
Special weather statement, Jun 17, 6:44 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
644 PM CDT Tue Jun 17 2025

MSZ006-180015-
Tishomingo MS-
644 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TISHOMINGO COUNTY
THROUGH 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midway, or near Iuka, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, Burnsville, Midway, Paden, Bacon Springs, Oldham, Hazard
Switch, Holcut, Blythe Crossing, Holts Spur, Carter Branch, and
Walker Siding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 8812 3466 8813 3465 8833 3474 8833
      3474 8835 3475 8835 3476 8837 3479 8837
      3491 8814 3489 8810
TIME...MOT...LOC 2344Z 247DEG 26KT 3477 8829

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sirmon
Special weather statement, Jun 17, 7:36 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
736 PM CDT Tue Jun 17 2025

MSZ006-180100-
Tishomingo MS-
736 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TISHOMINGO COUNTY
THROUGH 800 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burnsville, or near Iuka, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, J P Coleman State Park, Burnsville, Pineflat, Bacon Springs,
Oldham, Hazard Switch, Walker Siding, Doskie, Blythe Crossing, and
Holts Spur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3474 8812 3474 8835 3475 8835 3476 8836
      3490 8837 3499 8836 3500 8825 3500 8820
      3496 8818 3492 8815 3490 8813 3489 8810
TIME...MOT...LOC 0036Z 266DEG 15KT 3487 8829

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:05 PM CDTAreal Flood AdvisoryMEGAlcorn2 hr
Jun 17, 7:13 PM CDTAreal Flood AdvisoryMEGTishomingo96 min
Jun 17, 7:36 PM CDTSpecial Weather StatementMEGTishomingo24 min
Jun 17, 10:48 PM CDTAreal Flood AdvisoryMEGTishomingo3 hr

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.